MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394260000450
Medical Device Problem Codes Break (1069); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation by manufacturer: the returned device consists of embold packing coil.A 5 french imager was received with the device.Visual examination of the returned imager revealed no damage detected.Visual examination revealed the coil was snared from the imager.The snare, coil, touy, torque device and imager were received all connected.Embold coil is stretched.The microcatheter was removed and not returned.Microscopic examination revealed the coil coupler is detached.Product analysis confirmed the reported event of coil stretch and break.
 
Event or Problem Description
It was reported that the coil broke and required a snare for retrieval.An embold packing 45 was selected for a hypo embolization procedure in the mildly tortuous internal iliac artery.While advancing the coil using intermittent flushing, it became difficult to push from the distal part of the 2.4 french non-boston scientific microcatheter.It was attempted to retract the coil, but the coil stretched to the point of breaking.The coil broke off with a portion in the catheter and a portion in the coil nest.The microcatheter was removed with one fractured portion of the coil inside, and the fractured portion in the coil nest was removed with a snare.No coil was left in the patient.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Correction: b1 adverse event/product problem selected.Device evaluation by manufacturer: the returned device consists of embold packing coil.A 5 french imager was received with the device.Visual examination of the returned imager revealed no damage detected.Visual examination revealed the coil was snared from the imager.The snare, coil, touy, torque device and imager were received all connected.Embold coil is stretched.The microcatheter was removed and not returned.Microscopic examination revealed the coil coupler is detached.Product analysis confirmed the reported event of coil stretch and break.
 
Event or Problem Description

Brand Name
EMBOLD? PACKING
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21713059
Report Number2124215-2025-16691
Device Sequence Number4745447
Product Code KRD
UDI-Device Identifier00191506026608
UDI-Public(01)00191506026608(17)270917(10)34866419
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K230706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394260000450
Device Catalogue NumberM001394260000450
Device Lot Number0034866419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown